Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 425, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 20, 2006, 3:50 PM CDT for Latimer County, Oklahoma. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2006, 3:50 PM CDT (20:50 UTC)
- Expired
- Aug 20, 2006, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 4:02 PM CDT | TSTM WND DMG | 4 W Wilburton, OK | POWER LINES DOWN...ALL OF WILBURTON WITHOUT POWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 202051 SVRTSA OKC077-202145- /O.NEW.KTSA.SV.W.0425.060820T2050Z-060820T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 350 PM CDT SUN AUG 20 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LATIMER COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 445 PM CDT * AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WILBURTON...MOVING EAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON... DAMON...VETERANS COLONY AND RED OAK. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. ADDITIONAL STRONG THUNDERSTORMS WERE AFFECTING THE NORTHEAST PORTION OF LATIMER COUNTY. THESE STORMS MAY ALSO PRODUCE WINDS IN EXCESS OF 50 MPH. LAT...LON 3504 9549 3470 9552 3487 9501 3508 9494 $$
2 follow-up statements
000 WWUS54 KTSA 202114 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 413 PM CDT SUN AUG 20 2006 OKC077-202145- /O.CON.KTSA.SV.W.0425.000000T0000Z-060820T2145Z/ LATIMER OK- 413 PM CDT SUN AUG 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR LATIMER COUNTY... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS TO 60 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PANOLA AND WAS NEARLY STATIONARY. A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR WILBURTON AND WAS ALSO NEARLY STATIONARY. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING WINDS TO 60 MPH IN ADDITION TO LOCALLY HEAVY RAIN. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON... VETERANS COLONY...RED OAK...PANOLA...DAMON AND HIGGINS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3504 9549 3475 9551 3487 9501 3508 9494 $$
000 WWUS54 KTSA 202146 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 447 PM CDT SUN AUG 20 2006 OKC077-202157- /O.EXP.KTSA.SV.W.0425.000000T0000Z-060820T2145Z/ LATIMER OK- 447 PM CDT SUN AUG 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY EXPIRED AT 445 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3504 9549 3475 9551 3487 9501 3508 9494 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:35 AM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 20, 10:35 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1035 AM CDT SUN AUG 20 2006 .DISCUSSION... APPROXIMATE LOCATION OF COLD FRONT IS A LINE FROM FAYETTEVILLE TO SALLISAW TO MCALESTER. LOCATIONS SOUTH WILL SEE ONLY MINOR RELIEF FROM THE HEAT...WHILE NORTHERN SITES WILL BE NOTICEABLY COOLER ESPECIALLY NORTHEAST OKLAHOMA WHERE MORE WIDESPREAD CLOUD COVER PREVAILS. UPDATE WILL TAKE A SHOT AT REFINING TEMPS WITH MOST SITES RAISED A FEW DEGREES...WITH THE LARGEST UPWARD ADJUSTMENTS FOR FAR SOUTHEAST OKLAHOMA. LINGERING LIGHT RAIN WILL REMAIN POSSIBLE ACROSS THE FAR NORTH THIS AFTERNOON BENEATH MID LEVEL MOISTURE PLUME...WITH THE CHANCES OF THUNDERSTORMS SHIFTING SOUTHWARD TO NEAR SURFACE BOUNDARY. CAP STRENGTH IS NOTICEABLY HIGHER TODAY THAN THIS TIME YESTERDAY...THOUGH AVAILABLE INSTABILITY HAS ALSO INCREASED AS DEWPOINTS HAVE BEEN SLOW TO MIX OUT. WILL CARRY SLIGHT CHANCE OF STORMS AREAWIDE...WITH SLIGHTLY HIGHER CHANCES ALONG EXPECTED FRONTAL POSITION. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 07 LONG TERM FORECASTER ID= 5
Hazardous weather outlook, Aug 20, 12:55 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT SUN AUG 20 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SUN AUG 20 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND ALL OF NORTHWEST ARKANSAS. ONSET...AFTER 2 PM. DANGEROUS HEAT. RISK...ELEVATED. AREA...WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON...ENDING BY EARLY EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS. THUNDERSTORM COVERAGE WILL BE HIGHEST ALONG AND SOUTH OF INTERSTATE 40. INSTABILITY HAS INCREASED COMPARED TO RECENT DAYS...AND THIS WILL SUPPORT AN INCREASED CHANCE OF SEVERE WEATHER. THE PRIMARY IMPACT WILL BE DAMAGING DOWNBURST WINDS OF 60 TO 70 MPH. HOT TEMPERATURES CONTINUE TODAY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THESE CONDITIONS RAISE BOTH EXCESSIVE HEAT AND FIRE WEATHER CONCERNS FOR THE AFTERNOON HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SHOULD ANY ORGANIZED AREA OF THUNDERSTORM ACTIVITY DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WEEK...WITH HOT TEMPERATURES RETURNING BY THE MID TO LATTER HALF OF THE WEEK. THE EXPECTED TEMPERATURES ALONG WITH ANY GUSTY WINDS WILL RAISE FIRE WEATHER CONCERNS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 20, 3:18 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT SUN AUG 20 2006
ARZ020-202045-
FRANKLIN AR-
318 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 318 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRAVENS...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...PARADISE...TONEY...LONELM...CRAVENS...WATALULA...
JETHRO...FERN AND BARNES.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 20, 3:28 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT SUN AUG 20 2006
OKZ074-202100-
HASKELL OK-
328 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHEAST HASKELL
AT 328 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF MC CURTAIN...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE AND MC
CURTAIN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Local storm report, Aug 20, 3:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL MULBERRY 35.50N 94.05W
08/20/2006 E0.75 INCH CRAWFORD AR EMERGENCY MNGR
&&
GEWLocal storm report, Aug 20, 3:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 E MULBERRY 35.50N 94.00W
08/20/2006 FRANKLIN AR EMERGENCY MNGR
LARGE TREE LIMBS DOWN. ESTIMATED WIND IN EXCESS OF 50
MPH.
&&
GEWSpecial weather statement, Aug 20, 3:45 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN AUG 20 2006
OKZ075-202115-
LATIMER OK-
345 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 345 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM 6 MILES NORTHEAST OF RED OAK...AND A SECOND NEARLY
STATIONARY STORM NEAR WILBURTON. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM
INCLUDE...WILBURTON...HIGGINS...BENGAL...DAMON...GOWEN...PANOLA...RED
OAK AND VETERANS COLONY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 20, 3:48 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT SUN AUG 20 2006
OKZ073-202115-
PITTSBURG OK-
348 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 348 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
EAST OF BLANCO...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PITTSBURG...BLANCO...SAVANNA...
HARTSHORNE...HAILEYVILLE...DOW...BACHE...ALDERSON AND KREBS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 54 min |
| Aug 19, 9:16 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 59 min |
| Aug 20, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 59 min |
| Aug 20, 3:35 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| Aug 20, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 64 min |
| Aug 20, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.